MAUDE Adverse Event Report: COOK INC N-COMPASS NITINOL STONE EXTRACTOR; GAE SNARE, SURGICAL

COOK INC N-COMPASS NITINOL STONE EXTRACTOR; GAE SNARE, SURGICAL
Catalog Number C-NTSE-2.4-115-NCT4
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ¿give¿ was felt when manipulating the n-compass nitinol stone extractor and concern of device fragments being left within the patient was expressed.A cook sales representative visited the user facility and confirmed all device components were intact.The device does not function as intended, however, it did not physically break.To date, additional patient and event information has not been provided.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Correction: the lot number reported on initial mdr submitted on 07may2018 is incorrect.The lot number, expiration date, udi and manufacture date have been removed as the lot number is unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Correction: it was reported during a trans cystic bile duct (cbd) exploration procedure using a n-compass nitinol stone extractor to retrieve a small stone lodged in the distal cbd a "give" was felt when manipulating the device.The basket seemed to either have snapped or detached from the wire and was not at the end of the catheter when removed from the patient.The stone remained in the cbd.The user reported they were unsure if a part remained in the patient.As a result, the patient was scheduled for a computed tomography (ct).Updated: a manufacturer's sales representative visited the user facility and confirmed the device components were intact but physically broken.Therefore, no parts remained inside the patient.Additional information 18may2018: the customer thought the basket had detached in the patient, however after testing, the device had actually retracted within itself.The customer further stated there was no risk to the patient.
 
Additional Manufacturer Narrative
Additional information: it was reported the lot number was unknown, however, the product was received in package, lot number 8070461.Device mfr date: 07/28/2017.Investigation summary: a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was found to have had the sheath separated at the handle, preventing proper functioning of the basket.The sheath was found to be kinked in multiple locations, including being separated near the handle.Devices are inspected for damage and functionality prior to packaging.The observed damage likely occurred during handling/use of the device.The ifu contains cautions about manipulating the device to prevent damage.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there was no other complaints reported for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
N-COMPASS NITINOL STONE EXTRACTOR
Common Device Name
GAE SNARE, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7489803
Report Number1820334-2018-01330
Device Sequence Number10812112
Product Code GAE
UDI-Device Identifier00827002362512
UDI-Public(01)00827002362512(17)200103(10)8018924
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Catalogue NumberC-NTSE-2.4-115-NCT4
Device Lot Number8070461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer04/17/2018
05/25/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date05/15/2018
06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1